Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 116, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 30, 2012, 5:35 PM EDT for Palm Beach County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 5:35 PM EDT (21:35 UTC)
- Expired
- Jul 30, 2012, 6:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2656 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WUUS52 KMFL 302135 SVRMFL FLC099-302200- /O.NEW.KMFL.SV.W.0116.120730T2135Z-120730T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 535 PM EDT MON JUL 30 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 600 PM EDT * AT 534 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALOOSA. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... RURAL NORTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. && LAT...LON 2678 8023 2677 8041 2696 8042 2695 8022 TIME...MOT...LOC 2135Z 064DEG 2KT 2688 8030 $$ JR
1 follow-up statement
220 WWUS52 KMFL 302156 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 556 PM EDT MON JUL 30 2012 FLC099-302206- /O.EXP.KMFL.SV.W.0116.000000T0000Z-120730T2200Z/ PALM BEACH FL- 556 PM EDT MON JUL 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH COUNTY WILL EXPIRE AT 600 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS DISSIPATED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 600 PM EDT. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2678 8023 2677 8041 2696 8042 2695 8022 TIME...MOT...LOC 2156Z 064DEG 2KT 2687 8031 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:17 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 30, 5:17 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 517 PM EDT MON JUL 30 2012 .AVIATION...A WEAK HIGH PRESSURE RIDGE WILL BE OVER S FLA THROUGH THE PERIOD, ALOFT AND TO THE SW OF THE AREA...AN UPPER LEVEL LOW WILL PULL SOME MOISTURE OVER S FLA. VCSH POSSIBLE MIAMI DADE AND BROWARD TERMINALS OVER NITE WITH VCTS FROM 15Z-18Z AS TSTMS DEVELOP ALONG THE E COAST SEA BREEZE BUT MOVE WESTWARD INLAND. AT THIS TIME KPBI MAY HAVE NO CONVECTIVE ACTIVITY. SURFACE WINDS SE-SSE 8 TO 12 KTS DECREASING AFT 00Z TO CALM OR LIGHT SE. AFTER 15Z BECOMING SE 10 KTS. AT KAPF...VCSH UNTIL 02Z THEN VFR WITH CALM WINDS. AFT 13Z SE WINDS < 8 KTS BECOMING AFT 17Z SW AROUND 10 KTS AS W COAST SEA BREEZE DVLPS. VCTS AFT 20Z- 24Z. && .PREV DISCUSSION... /ISSUED 215 PM EDT MON JUL 30 2012/ SHORT TERM...TONIGHT THROUGH THURSDAY...TUTT LOW OVER WESTERN CUBA SHOULD CONTINUE TO MOVE SLOWLY SOUTHWESTWARD. WATER VAPOR IMAGES SHOWS MOISTURE ALOFT WRAPPING AROUND THIS LOW AND BEING ADVECTED OVER SOUTH FLORIDA. THIS WILL CONTINUE TO LEAD TO THE DEVELOPMENT OF DAILY SHOWERS/TSTMS ACROSS THE LOCAL AREA. LOCATION WILL LARGELY DEPEND ON LOCAL SEA/LAKE BREEZES, BUT A MOSTLY EASTERLY STEERING FLOW WILL TEND TO KEEP MOST ACTIVITY INLAND AND WEST DURING THE AFTERNOON AND OVER EASTERN AREAS NIGHTTIME AND EARLY MORNINGS. A MID LATITUDE TROUGH IS EXPECTED TO BUILD SOUTHWARD ACROSS SE U.S. AND THIS WILL RESULT IN A MORE WEST-SOUTHWEST DEEP LAYER FLOW BY WEDNESDAY, AND ALTHOUGH A DECREASE IN AVAILABLE MOISTURE IS EXPECTED, ANY SHOWER/STORM THAT DEVELOPS WILL LIKELY BE STEERED TOWARD THE EASTERN METRO AREAS. LONG TERM...FRIDAY THROUGH MONDAY...AN ATLANTIC HIGH PRESSURE RIDGE IS EXPECTED TO BUILD WESTWARD ACROSS THE REGION WITH A DEEP LAYER EASTERLY FLOW RETURNING TO THE LOCAL AREA. WITH DEEPER MOISTURE OVER THE REGION...A RETURN TO AFTERNOON SHWRS/STORM OVER INTERIOR/WEST AND NIGHTTIME/EARLY MORNING SHOWERS OVER EASTERN AREAS SHOULD BE EXPECTED. MARINE...PLEASANT WEATHER CONDITIONS SHOULD PREVAIL THROUGH THE REST OF THE WEEK WITH SFC WINDS AOB 15 KTS AND SEAS AOB 2 FEET. FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 76 90 / 10 20 10 30 FORT LAUDERDALE 78 90 78 90 / 10 20 10 30 MIAMI 78 91 78 91 / 10 20 10 30 NAPLES 78 91 78 92 / 20 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...14/MJB AVIATION/RADAR...15/JR
Hazardous weather outlook, Jul 30, 4:51 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 451 PM EDT MON JUL 30 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 311030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 451 PM EDT MON JUL 30 2012 ...SCATTERED THUNDERSTORMS INTERIOR SECTIONS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ACROSS THE INLAND LOCATIONS. THE PRIMARY THREATS FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING STRIKES ALONG WITH BRIEF HEAVY RAINFALL AND GUSTY WINDS. WIND: THE STRONGEST STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES AROUND 105 DEGREES ARE POSSIBLE EACH DAY, ESPECIALLY ACROSS INTERIOR PORTIONS OF THE REGION DURING THE AFTERNOON HOURS. SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY INTO THE UPCOMING WEEKEND. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 30, 5:25 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 525 PM EDT MON JUL 30 2012 FLZ067-302200- INLAND PALM BEACH COUNTY FL 525 PM EDT MON JUL 30 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PALM BEACH COUNTY * UNTIL 600 PM EDT * AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF NORTH COUNTY AIRPORT...AND MOVING VERY SLOWLY NORTHWEST. * THE STORM WILL AFFECT... RURAL NORTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAIN WITH WIND GUSTS TO 40 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2696 8042 2695 8024 2675 8027 2675 8035 TIME...MOT...LOC 2125Z 205DEG 10KT 2693 8030 JR
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Jul 30, 6:13 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 32 min |
| Jul 30, 6:29 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 31 min |
| Jul 30, 6:50 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jul 30, 7:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jul 30, 7:17 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.